MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305194
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It is reported foreign matter.Description: during use, water would not flow through the needle.Upon removal and inspection, a piece of plastic was found obstructing the lumen.Additional information: any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details: no.Total number of occurrences: 1.
 
Additional Manufacturer Narrative
(b)(4).Follow up: the customer reported that a piece of plastic was found obstructing the lumen.Because the physical sample was not returned, a comprehensive evaluation could not be performed.To support the investigation, the quality team reviewed a single photograph provided by the customer.The image shows the lower portion of the needle hub partially removed from the blister packaging.Material consistent with epoxy appears to be present at the base, however, this cannot be verified from the photograph alone.No separate piece of plastic is visible, and the photograph does not provide additional information to further characterize the condition.A review of the device history record was completed for material number 305194, lot 4081103.The review identified no manufacturing or inspection nonconformances that would be expected to contribute to the reported condition.No related quality notifications were associated with this lot, and all documented processes and final inspections met applicable specification requirements.Based on the available information, the reported condition is confirmed.In the absence of the returned device for physical examination, a probable root cause could not be determined.

Brand Name
NEEDLE 23X1-1/2 RB TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24209951
Report Number1911916-2026-00044
Device Sequence Number5495097
Product Code FMI
UDI-Device Identifier00382903051946
UDI-Public(01)00382903051946(11)240321(17)290531(10)4081103
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305194
Device Lot Number4081103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown